Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 22, 2011, 11:24 PM CDT for Henderson County, Mercer County, Warren County, Illinois; Des Moines County, Henry County, Lee County, Iowa. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2011, 11:24 PM CDT (04:24 UTC)
- Expired
- Mar 23, 2011, 12:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Des Moines County, IA, Henry County, IA, Lee County, IA, Henderson County, IL, Mercer County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 11:52 PM CDT | HAIL 0.75 | Middletown, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 8:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 418 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 787 m²/s²
- 0-3 km storm-relative helicity
- 972 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
654
WUUS53 KDVN 230424
SVRDVN
IAC057-087-111-ILC071-131-187-230530-
/O.NEW.KDVN.SV.W.0005.110323T0424Z-110323T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1124 PM CDT TUE MAR 22 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
DES MOINES COUNTY IN SOUTHEAST IOWA...
SOUTHEASTERN HENRY COUNTY IN SOUTHEAST IOWA...
NORTHERN LEE COUNTY IN SOUTHEAST IOWA...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
WARREN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1230 AM CDT.
* AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF MEDIAPOLIS TO LOWELL TO 9
MILES WEST OF DONNELLSON...OR ALONG A LINE EXTENDING FROM 10 MILES
SOUTHWEST OF WAPELLO TO 10 MILES SOUTHEAST OF MOUNT PLEASANT TO 14
MILES SOUTHEAST OF KEOSAUQUA...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANVILLE...WEST POINT...FRANKLIN...MIDDLETOWN...DENMARK...WEST
BURLINGTON...BURLINGTON...GULF PORT...OQUAWKA...GLADSTONE...
ROZETTA...CARMAN...BIGGSVILLE...LITTLE YORK...KIRKWOOD...
STRONGHURST...TERRE HAUTE...LITTLE SWAN LAKE...RARITAN...ROSEVILLE
AND MONMOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI.
&&
LAT...LON 4088 9140 4107 9132 4108 9045 4064 9044
4063 9172
TIME...MOT...LOC 0424Z 271DEG 27KT 4107 9126 4088 9134
4064 9167
WIND...HAIL 60MPH <1.00IN
$$
DLF2 follow-up statements
911
WWUS53 KDVN 230514
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1214 AM CDT WED MAR 23 2011
IAC087-230522-
/O.CAN.KDVN.SV.W.0005.000000T0000Z-110323T0530Z/
HENRY IA-
1214 AM CDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI.
LAT...LON 4064 9141 4084 9120 4107 9100 4108 9045
4064 9044
TIME...MOT...LOC 0512Z 271DEG 27KT 4102 9053 4091 9098
4065 9133
$$
IAC057-111-ILC071-131-187-230530-
/O.CON.KDVN.SV.W.0005.000000T0000Z-110323T0530Z/
LEE IA-DES MOINES IA-WARREN IL-HENDERSON IL-MERCER IL-
1214 AM CDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN MERCER...HENDERSON...WARREN...EASTERN DES MOINES AND
EAST CENTRAL LEE COUNTIES...
AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM GERLAW TO OQUAWKA TO FORT MADISON
MUNICIPAL ARPT...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
MONMOUTH TO OQUAWKA TO FORT MADISON...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURLINGTON REGIONAL AIRPORT...GULF PORT...SPRING GROVE...CARTHAGE
LAKE...LONE TREE...GLADSTONE...HEAPSVILLE...SHOKOKON...CARMAN...
HOPPER...LITTLE SWAN LAKE...TERRE HAUTE...STRONGHURST...RARITAN...
OLENA...MEDIA...LOMAX...DECORRA...BIGGSVILLE...YOUNGSTOWN...SWAN
CREEK...SMITHSHIRE...ROSEVILLE...PONEMAH...ORMONDE...MONMOUTH
MUNICIPAL AIRPORT...LARCHLAND...KIRKWOOD...GREENBUSH...COLDBROOK...
CAMERON AND BERWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI.
&&
LAT...LON 4064 9141 4084 9120 4107 9100 4108 9045
4064 9044
TIME...MOT...LOC 0512Z 271DEG 27KT 4102 9053 4091 9098
4065 9133
WIND...HAIL 60MPH <1.00IN
$$
DLF308
WWUS53 KDVN 230529
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1229 AM CDT WED MAR 23 2011
IAC057-111-ILC071-131-187-230538-
/O.EXP.KDVN.SV.W.0005.000000T0000Z-110323T0530Z/
LEE IA-DES MOINES IA-WARREN IL-HENDERSON IL-MERCER IL-
1229 AM CDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERCER...
HENDERSON...WARREN...EASTERN DES MOINES AND EAST CENTRAL LEE COUNTIES
WILL EXPIRE AT 1230 AM CDT...
THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
THESE THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING WIND GUST OF
40 TO 50 MPH AND BRIEF HEAVY DOWNPOURS AT THE MOVE EAST AT 30 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI.
LAT...LON 4064 9141 4084 9120 4107 9100 4108 9045
4064 9044
TIME...MOT...LOC 0528Z 271DEG 27KT 4102 9037 4091 9082
4065 9117
$$
DLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:06 PM CDT, 8 hours 18 minutes earlier.
Area forecast discussion, Mar 22, 3:06 PM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 306 PM CDT TUE MAR 22 2011 .SYNOPSIS... A HIGHLY DYNAMIC...BUT STRONGLY CAPPED WARM SECTOR CONTINUES TO BE FOUND OVER IOWA...CENTRAL ILLINOIS AND POINTS SOUTH. THE LOW LEVELS ARE HIGHLY SHEARED...WITH DEEP LAYER SHEAR ALSO VERY FAVORABLE FOR SUPERCELLS IN OUR CWA. HOWEVER...LOW LEVEL CAPE IS ABSENT...AND CAPPING ALOFT SHOWS THAT WHAT SHOWERS ARE OCCURRING ARE EITHER LOW LEVEL DRIZZLE...OR VERY ELEVATED RAIN SHOWERS. && .SHORT TERM...TONIGHT AND WEDNESDAY... AS IT STANDS...THE STORM EVOLUTION SHOULD ALLOW FOR ISOLATED TO SCATTERED ELEVATED STORMS THIS AFTERNOON...GRADUALLY BECOMING MORE NUMEROUS OVER THE NORTHERN 1/3 OF THE CWA WITH TIME. THE MAIN FORCING...AS WELL AS SEVERE WEATHER POTENTIAL SHOULD MOVE FROM WEST TO EAST BETWEEN 23Z WEST TO 05Z EAST. AS THIS OCCURS...THE POTENTIAL SEVERE WEATHER THREATS SHOULD DECREASE WITH TIME...AS SHOULD BE THE CASE EVEN WHEN THEY ENTER THE CWA FROM CENTRAL IOWA AND MO. BY EARLY EVENING...THE MAIN THREAT SHOULD BE HAIL...AS THE LOW LEVELS LOOSE WHAT LITTLE BUOYANCY IT HAS. WHILE EACH STORM MAY PRODUCE A QUICK 0.25 TO 0.5 INCH...THE NATURE OF THEM SHOULD KEEP WIDESPREAD QPF UNDER 1 INCH...AND GENERALLY UNDER 0.5 INCH SOUTH OF HIGHWAY 30. QPF SHOULD FALL ACROSS RIVER BASINS...VS ALONG THEM...THUS IMPACTS TO THE TRIBUTARIES SHOULD BE MORE LIMITED THAT THEY COULD HAVE BEEN. TEMPERATURES WILL CONTINUE TO RISE SLIGHTLY THIS EVENING...FOLLOWED BY GRADUAL COOLING. AND WHILE TOMORROW WILL BE A MILD START DUE TO DEEP DRY SLOT MIXING...TEMPS WILL COOL BY MID DAY...POSSIBLY TO THE 30S NORTH. ..ERVIN.. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY... OVERALL...MODEL INITIALIZATION WAS POOR IN REGARDS TO LOW LEVEL MOISTURE. ADDITIONALLY...THE AMOUNT OF SNOW COVER THAT WAS INPUT INTO THE MODELS CONTINUES TO BE OVERSTATED WHEN COMPARED TO GROUND TRUTH. THE HEMISPHERIC PATTERN IS IN THE EARLY STAGES OF COMPLETING THE TRANSITION TO FOUR WAVES. BY WEDNESDAY LONGWAVE TROFS WILL BE OFF THE WEST COAST AND THROUGH THE CANADIAN MARITIMES SOUTH INTO THE ATLANTIC. THE RIDGE OVER THE CENTRAL CONUS WILL CONTINUE. STRONG JET ENERGY MOVING ACROSS THE PACIFIC WILL DE-AMPLIFY THE PATTERN ACROSS THE PACIFIC AND NORTH AMERICA LATE THIS WEEK WHILE A POWERFUL STORM DEVELOPS ACROSS EASTERN EUROPE. ENERGY FROM THIS STORM WILL INDUCE A STORM OVER THE PACIFIC EARLY NEXT WEEK THAT PRODUCES SPLIT FLOW ACROSS NORTH AMERICA WITH TROFS ON EITHER COAST. BY THE END OF THE MONTH THE LONGWAVE PATTERN ACROSS THE ENTIRE HEMISPHERE TURNS TO NEAR ZONAL FLOW. THE LONGWAVE PROGNOSTIC CHARTS HAVE BEEN SUGGESTING THIS FOR MANY DAYS NOW. THUS A MAJOR HEMISPHERIC PATTERN CHANGE IS EXPECTED TO OCCUR IN EARLY APRIL. HOW THE PATTERN CHANGE WILL PLAY OUT IS UNKNOWN. HOWEVER...A SIGNIFICANT RE-AMPLIFICATION OF THE HEMISPHERIC FLOW WILL OCCUR THROUGH ONE OR MORE MAJOR STORM SYSTEMS ACROSS THE HEMISPHERE. THE OVERALL WAVE PATTERN MAY CHANGE FROM FOUR TO FIVE WAVES. THE NET RESULT FOR THE AREA WILL BE AN ACTIVE WEATHER PATTERN CONTINUING INTO EARLY NEXT WEEK. THE FLOW PATTERN SUPPORTS PROGRESSIVE SHORTWAVES WHICH WILL LIMIT THE POTENTIAL FOR HEAVY PRECIPITATION. THUS PRECIPITATION THROUGH THE WEEKEND SHOULD BE NEAR OR SLIGHTLY BELOW NORMAL. PRECIPITATION NEXT WEEK WILL AVERAGE BELOW NORMAL WITH SPLIT FLOW ACROSS THE CONUS. TEMPERATURES WILL BE COOLING TO BELOW NORMAL THE SECOND HALF OF THIS WEEK AND INTO EARLY NEXT WEEK. THE ENSEMBLE MEMBERS SHOW THE NAO STRONGLY CLUSTERED AND GOING NEGATIVE. THE CLUSTERING SUGGESTS THAT A NEGATIVE NAO WILL CONTINUE INTO THE FIRST FEW DAYS OF APRIL BUT IS TRENDING TOWARD NEUTRAL. THUS BY LATE NEXT WEEK TEMPERATURES SHOULD BE APPROACHING NORMAL. THE MODELS SOLUTIONS ARE HIGHLY VARIED ESPECIALLY THE FURTHER OUT IN TIME. THIS VARIABILITY IS TRACEABLE TO THE PATTERN CHANGE... INDIVIDUAL MODEL PHYSICS...AND HOW EACH IS HANDLING THE RESPECTIVE ENERGY IN THE NORTHERN/SOUTHERN STREAMS. WED NIGHT THE OCCLUDED OR INVERTED TROF ROTATES THROUGH THE AREA. LOW LEVEL LAPSE RATES ARE STEEP ENOUGH THAT SHRA SHOULD CONTINUE DURING THE EVENING. EVAPORATIVE COOLING NORTH OF THE TROF WILL BE THE KEY TO DEVELOPING A MIX AND EVENTUAL CHANGE OVER LATE WED NIGHT. HOWEVER...SNOW AMOUNTS WILL RANGE FROM A TRACE TO A DUSTING AT BEST. THURS/THURS EVENING QUIET AND DRY CONDITIONS WILL BE SEEN AS CANADIAN HIGH PRESSURE MOVES ACROSS THE AREA. TEMPERATURES WILL BE BELOW NORMAL. LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT ANOTHER SYSTEM MOVES THROUGH THE AREA. THE KEY WILL BE HOW DEEP THE DRY AIR IS INITIALLY IN THE LOWER LEVELS. POPS HAVE BEEN CUT BACK TO THE SOUTHWEST THIRD TO 40 PERCENT OF THE CWFA BUT IT IS CONCEIVABLE THAT NO PRECIP OCCURS PRIOR TO SUNRISE FRIDAY. ON FRIDAY...CONDENSATION PRESSURE DEFICITS COLLAPSE WITH RESPECTABLE FORCING ACROSS THE AREA. SNOW WILL LIKELY BE SEEN IN THE MORNING BEFORE TURNING OVER TO A COLD RASN MIX BY LATE MORNING AND THE AFTERNOON. THERE MAY BE A BRIEF ACCUMULATION OF UP TO AN INCH ON GRASSY SURFACES BEFORE WARMER TEMPERATURES RESULT IN MELTING. FRIDAY NIGHT/SATURDAY IS SOMEWHAT IN QUESTION DUE TO WHERE THE SYSTEM ACTUALLY TRACKS. THERE SHOULD BE SOME SNOW FRIDAY NIGHT WHEN THE BETTER FORCING IS ACROSS THE AREA. HOWEVER...AMOUNTS SHOULD BE LESS THAN AN INCH ON GRASSY SURFACES. THERE SHOULD BE SOME SNOW LINGERING INTO SATURDAY MORNING BEFORE ENDING. SATURDAY NIGHT/SUNDAY LOOKS TO BE DRY AS YET ANOTHER CANADIAN HIGH PRESSURE MOVES ACROSS THE AREA. SUNDAY NIGHT THROUGH TUESDAY IS HIGHLY IN QUESTION. ANOTHER SYSTEM OR SYSTEMS WILL BE MOVING THROUGH THE FLOW WITH A CHANCE OF PRODUCING PRECIP. THE GFS/GEM ARE THE FURTHEST NORTH AND GIVE PRECIP TO THE AREA WHILE THE ECMWF/UKMET ARE FURTHER SOUTH WITH HIGH PRESSURE HOLDING ACROSS THE GREAT LAKES. SPLIT FLOW WILL BE DEVELOPING ACROSS THE CONUS DURING THIS TIME PERIOD AND THIS SYSTEM WILL BE IN THE SOUTHERN STREAM. THE DIFFERENCES BETWEEN THE MODELS IS DUE TO HOW MUCH PHASING OCCURS BETWEEN THE NORTHERN AND SOUTHERN STREAMS. FOR NOW WILL GO WITH SCHC TO VERY LOW CHC POPS DURING THE PERIOD. HOWEVER...THERE IS A VERY REAL POSSIBILITY THAT THE ENTIRE TIME PERIOD WILL BE DRY. ..08.. .AVIATION... A WARM FRONT WILL MOVE NORTH OF MLI BY LATE AFTERNOON BEFORE STALLING OUT. THIS WILL KEEP MLI AND BRL VFR WITH OCCASIONAL MVFR DUE TO SCATTERED SHOWERS AND THUNDERSTORMS. CID AND DBQ WILL BE NORTH OF THE FRONT...AND REMAIN IMPACTED BY LOW STRATUS AND DRIZZLE BETWEEN SHOWERS AND STORMS. CIGS SHOULD REMAIN BETWEEN 600 FT AND 1000 FT THROUGH LATE TONIGHT AT CID AND DBQ. SOME STRONG STORMS ARE POSSIBLE THIS EVENING...WITH HAIL LIKELY WITH STRONG STORMS AT ALL TAF SITES. LATE TONIGHT...AS COLD FRONT WILL BRING WEST WINDS TO ALL SITES...AND WHEN THIS OCCURS...CIGS SHOULD BECOME VFR ALONG WITH VISIBILITIES. ..ERVIN.. && .HYDROLOGY... RECENT RAINFALL FROM THE WEEKEND HAS RESULTED IN RISES ON MANY AREA TRIBUTARY RIVERS. ADDITIONAL PRECIPITATION IS EXPECTED THROUGH TOMORROW. WHERE AND HOW MUCH RAIN DOES FALL WILL IMPACT THE FORECAST RISES ON THE AREA TRIBUTARY RIVERS. ADDITIONAL RIVER FLOOD WARNINGS MAY BE ISSUED DEPENDING ON THE AMOUNT OF RAINFALL THAT OCCURS TONIGHT INTO TOMORROW. THE MAINSTEM MISSISSIPPI RIVER LEVELS CONTINUE TO RISE IN RESPONSE TO SNOW MELT ACROSS SOUTHERN MINNESOTA...WEST CENTRAL AND SOUTHERN WISCONSIN SINCE LAST WEEK. THE LATEST RIVER MODEL INDICATIONS SHOW THE MISSISSIPPI RIVER LEVELS TO RISE ABOVE FLOOD STAGE GENERALLY IN THE MARCH 25TH TO MARCH 31ST TIME FRAME. THIS TIME FRAME APPLIES TO THE MISSISSIPPI RIVER GENERALLY FROM DUBUQUE DOWNSTREAM TO GREGORY LANDING. THE TIMING FOR THE MISSISSIPPI RIVER TO RISE ABOVE FLOOD STAGE WILL BE GREATLY INFLUENCED BY PRECIPITATION IN THE COMING DAYS...AS WELL AS TEMPERATURES AND HOW QUICKLY THE WATER FROM THE MELTED SNOW MAKES ITS WAY INTO THE MAINSTEM MISSISSIPPI RIVER. THE RISE ABOVE FLOOD STAGE COULD OCCUR SOONER IF HEAVY PRECIPITATION OCCURS FROM EASTERN IOWA AND NORTHWESTERN ILLINOIS AND TO THE NORTH. THE RISE ABOVE FLOOD STAGE COULD OCCUR TOWARD THE LATTER PORTION OF THE MARCH 25TH TO MARCH 31ST TIME FRAME IF PRECIPITATION AMOUNTS ARE LIGHT TO MODERATE...AND COLDER TEMPERATURES ACT TO SLOW THE MOVEMENT OF THE MELTED SNOW. ..STOFLET.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Mar 22, 12:06 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1206 PM CDT TUE MAR 22 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1206 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE OVER THE OUTLOOK AREA THIS AFTERNOON AND EVENING...AS A WARM FRONT LIFTS SLOWLY NORTHWARD. SOME OF THE THUNDERSTORMS COULD BE SEVERE...MAINLY BETWEEN 3 PM AND 11 PM. LARGE HAIL WILL BE A THREAT OVER THE ENTIRE OUTLOOK AREA...WHILE AREAS MAINLY SOUTH OF INTERSTATE 80 WILL ALSO SEE A THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. SEVERAL ROUNDS OF RAINFALL THIS WEEK MAY PUSH SOME AREA TRIBUTARY RIVERS NEAR OR ABOVE FLOOD STAGE. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM MOVING ACROSS THE PLAINS MAY INTERACT WITH COLD ENOUGH AIR TO PRODUCE SOME SNOW ACROSS THE AREA ON FRIDAY. HOW FAR NORTH OR SOUTH THIS SYSTEM TRACKS IS STILL UNCERTAIN AT THIS TIME...BUT LATEST INDICATIONS SUGGEST THAT SOME MINOR SNOW ACCUMULATIONS MAY BE POSSIBLE ON GRASSY AND ELEVATED SURFACES ALONG AND NORTH OF INTERSTATE 80. MORE SNOW MAY THEN BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA ON SATURDAY. THE AMOUNT OF SNOW AND WHERE IT IS LIKELY TO OCCUR ON SATURDAY IS STILL UNCERTAIN AT THIS TIME. MISSISSIPPI RIVER LEVELS CONTINUE TO RISE IN RESPONSE TO SNOW MELT ACROSS SOUTHERN MINNESOTA AND WEST CENTRAL AND SOUTHERN WISCONSIN. THE LATEST RIVER MODEL INDICATIONS SHOW THE MAINSTEM MISSISSIPPI RIVER LEVELS TO RISE ABOVE FLOOD STAGE GENERALLY IN THE MARCH 25TH TO MARCH 31ST TIME FRAME. THIS TIME FRAME APPLIES TO THE MISSISSIPPI RIVER GENERALLY FROM DUBUQUE DOWNSTREAM TO GREGORY LANDING. THE TIMING FOR A RISE ABOVE FLOOD STAGE WILL BE GREATLY INFLUENCED BY PRECIPITATION IN THE COMING DAYS...AS WELL AS TEMPERATURES AND HOW QUICKLY THE WATER FROM THE MELTED SNOW MAKES ITS WAY INTO THE MAINSTEM MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. 05/12/STOFLET
In the hours before
Local storm report, Mar 22, 10:13 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL CENTRAL CITY 42.20N 91.52W
03/22/2011 E0.25 INCH LINN IA TRAINED SPOTTER
RADAR ESTIMATED.
&&
GROSSSpecial weather statement, Mar 22, 10:19 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1019 PM CDT TUE MAR 22 2011
IAZ076>078-087>089-098-099-ILZ034-MOZ009-010-230415-
CLARK-DES
MOINES-HANCOCK-HENRY-JEFFERSON-KEOKUK-LEE-LOUISA-SCOTLAND-VAN
BUREN-WASHINGTON-
1019 PM CDT TUE MAR 22 2011
...THUNDERSTORMS WITH HAIL AND STRONG WINDS...
AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
ABINGDON TO 28 MILES WEST OF MILTON...MOVING EAST AT 35 MPH.
* THUNDERSTORMS WILL BE NEAR...
PACKWOOD AND ABINGDON AROUND 1025 PM CDT...
BATAVIA AROUND 1030 PM CDT...
MAHARISHI VEDIC CITY AND LIBERTYVILLE AROUND 1040 PM CDT...
PLEASANT PLAIN...DOUDS/LEANDO AND FAIRFIELD AROUND 1045 PM CDT...
MILTON AND BIRMINGHAM AROUND 1055 PM CDT...
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...ARE
EXPECTED WITH THESE STORMS.
AFTER THE STORMS MOVE THROUGH WIND MAY GUST AS HIGH AS 50 MPH FOR A
BRIEF PERIOD OF TIME.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI.
LAT...LON 4022 9150 4025 9151 4025 9173 4027 9196
4030 9196 4030 9223 4031 9236 4060 9236
4061 9220 4116 9219 4118 9123 4021 9133
TIME...MOT...LOC 0318Z 274DEG 31KT 4113 9219 4060 9264
DLFLocal storm report, Mar 22, 10:31 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1031 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL N OLIN 42.00N 91.14W
03/22/2011 E0.25 INCH JONES IA LAW ENFORCEMENT
RELAYED BY JONES COUNTY EM.
&&
GROSSLocal storm report, Mar 22, 10:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1052 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL SE STANWOOD 41.89N 91.15W
03/22/2011 E0.25 INCH CEDAR IA TRAINED SPOTTER
RADAR ESTIMATED.
1042 PM HAIL E WYOMING 42.06N 91.00W
03/22/2011 E0.50 INCH JONES IA TRAINED SPOTTER
PEA TO DIME SIZE HAIL OBSERVED.
&&
GROSSSpecial weather statement, Mar 22, 10:59 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 PM CDT TUE MAR 22 2011
IAZ042-054-065>068-077-078-ILZ001-002-007-009-015-016-024-230500-
DUBUQUE IA-JACKSON IA-CLINTON IA-CEDAR IA-SCOTT IA-MUSCATINE IA-
WASHINGTON IA-LOUISA IA-JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
WHITESIDE IL-ROCK ISLAND IL-MERCER IL-HENRY IL-
1059 PM CDT TUE MAR 22 2011
...THUNDERSTORMS WITH SMALL HAIL AND STRONG WINDS...
AT 1050 PM RADAR INDICATED A LINE OF THUNDERSTORMS FROM JUST EAST OF
DUBUQUE THROUGH TIPTON TO EAST OF WASHINGTON. THE STORMS WERE
MOVING EAST AT 45 MPH. THE STORMS ARE EXPECTED TO BE NEAR A
FREEPORT...ALEDO LINE BY MIDNIGHT.
THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND HAIL
UP TO THE SIZE OF DIMES. BRIEF HEAVY RAIN WILL ALSO ACCOMPANY THE
STORMS.
&&
LAT...LON 4219 8962 4219 8968 4212 8969 4117 9048
4120 9150 4247 9047 4248 8940 4245 8940
DLFLocal storm report, Mar 22, 11:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1114 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL 1 N KEOSAUQUA 40.75N 91.96W
03/22/2011 E0.25 INCH VAN BUREN IA TRAINED SPOTTER
1113 PM HAIL MEMPHIS 40.46N 92.17W
03/22/2011 E0.75 INCH SCOTLAND MO TRAINED SPOTTER
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 10:59 PM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Mercer, Rock Island, Stephenson | 61 min |
| Mar 22, 11:14 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island, Whiteside | 61 min |
| Mar 23, 10:52 AM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 3 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Jo Daviess | 45 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Rock Island, Whiteside | 40 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Rock Island, Whiteside | 47 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Rock Island | 41 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Rock Island | 49 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Henderson, Mercer | 51 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Henderson, Mercer | 52 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Henderson | 57 days |
| Mar 23, 2:47 PM CDT | River Flood Warning | DVN | Hancock, Henderson | 57 days |
| Mar 22, 8:09 PM CDT | Special Weather Statement | DVN | Buchanan | 66 min |
| Mar 22, 8:58 PM CDT | Special Weather Statement | DVN | Benton, Iowa, Johnson, Linn | 62 min |
| Mar 22, 9:38 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Iowa, Johnson, Keokuk, Linn and 1 more | 52 min |
| Mar 22, 9:42 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Iowa, Johnson, Keokuk, Linn, Washington | 63 min |
| Mar 22, 10:01 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 89 min |
| Mar 22, 10:19 PM CDT | Special Weather Statement | DVN | Henry, Jefferson, Lee, Van Buren | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.